MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-018
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 18mm amplatzer septal occluder was selected for implant using a 9f amplatzer trevisio delivery system.The device was sized using transesophageal echocardiogram (tee) and fluoroscopy at 16.4mm and 16mm.A 24mm amplatzer sizing balloon was inflated to stop the flow.The 18mm occluder was implanted.Transthoracic echocardiogram (tte) was performed during recovery, in which the septal occluder was not visible.Plain xray was then performed, which showed the occluder in the thoracic aorta.The patient was returned to the cath lab for retrieval.Ultrasound guidance was used for left cfa access.A 12f sheath was placed and the snare was introduced into the patient.The occluder was pulled down to the tip of the sheath and successfully pulled into the sheath with some difficulty; the occluder was removed from the patient.Tee was repeated, which showed that the patient's septal defect now measured 22mm.A new 22mm amplatzer septal occluder was successfully implanted using a new 9f amplatzer trevisio delivery system after "minnesota wiggle" was performed with no movement.Post-op ct confirmed the device was implanted in good position.The patient was reported to have been discharged in stable condition.
 
Additional Manufacturer Narrative
An event of device migration of implant during recovery was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported device migration could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.From cine review: img 8273 shows xray view of occluder in thoracic aorta during retrieval procedure.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21635989
Report Number2135147-2025-01411
Device Sequence Number21175228
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)280731(10)9190150
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-018
Device Catalogue Number9-ASD-018
Device Lot Number9190150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight85 KG